MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PLUG BONE TUNNEL 9/10 MED.; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PLUG BONE TUNNEL 9/10 MED.; ACCESSORIES,ARTHROSCOPIC
Catalog Number 013561
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy+lca surgery the device broke off inside the tibia tunnel, as per reporter the broken pieces were retrieved immediately with a shave.No patient injuries or delay reported.Surgery was finished using the same device.
 
Additional Manufacturer Narrative
The reported bone tunnel plug intended for use in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the plug broke during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: use of excessive force during use.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
PLUG BONE TUNNEL 9/10 MED.
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8910384
Report Number1219602-2019-00987
Device Sequence Number16832469
Product Code NBH
UDI-Device Identifier03596010091130
UDI-Public03596010091130
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number013561
Device Lot Number504573030
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR